Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Antibiotics and increased pain
    avatar
    crystalgreeneyes posted:
    I am currently taking a course of antibiotic (penicillin) for a severe ear infection. After a couple of days I noticed that my pain was much worse. I feel sore all over my body and increased pain in the places that are usually painful, like my elbows and hips. I can barely drag myself around, however, I still have earache and I know I must finish them (4 more days to go)
    Has anyone else experienced this? I have reactions to so many medications so I am not that surprised. I never take antibiotics unless I am absolutely convinced that I need them. The last time I took them was about 5 years ago.
    Reply
     
    avatar
    booch007 responded:
    I am sorry your pain is up. In some cases when you take an antibiotic you get a (sp?) prodromal reaction......it is the dying off of bacteria you have in your body that the antibiotic is killing. It can give you a heighten reaction of headache, pain in muscles, drop in blood pressure etc. We don't see it too often as people are not so sensitive.

    I know we are sensitive people. So it may be that. Please I hope you flushed your body and drank pleeanty of water. Now if the ear didn't improve and he moves you up to another med that covers more than pcn does...do the same, flush out the toxin from the bacteria and maybe it will be better. In fact all may be beeter from the first run.

    Good luck, I hope the ear is perfect now.
    Nancy B


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.